MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVFM10060
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, an image is provided for review.The investigation of the reported event is currently underway.(expiry date: 04/2022).
 
Event or Problem Description
It was reported that during a stent placement procedure, the device allegedly had a stent foreshortened.It was further reported that the another stent deployed to fill the gap.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the physical sample was not available for evaluation; images provided demonstrate covered stent placement in the vessel including previously placed stent grafts, as reported.However, the images were taken with contrasted blood, and the resolution is poor so that a detailed strut structure analysis was impossible; a length measurement was not possible because of missing adequate scaling information.Images of the vessel without the covered stent were not provided so that a comparison to the condition before placement was not possible.The alleged issue cannot be reproduced which leads to inconclusive evaluation result.In this case the vessel was pre dilated but the system was used without an introducer sheath; the covered stent was placed to bridge two stent grafts which was considered a significant factor because entrapment may lead to misplacement.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Holding and handling of the system throughout the procedure was found described, in particular the instructions for use state: 'do not touch the distal catheter assembly (i.E., the dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement', and 'for accurate placement, subtle repositioning may be performed during initial wheel activation while the covered stent is still compressed in the catheter.After deployment of approximately 15 mm, wait several seconds to allow the distal end of the covered stent to fully expand.Ensure the covered stent has wall apposition before completing deployment.' regarding resistance the instructions for use state: 'if unusual resistance is met during covered stent system introduction, the system should be removed and another covered stent system should be used.' under materials required the instructions for use state 'introducer sheath with appropriate inner diameter'.The instructions for use further state: 'the device has not been tested for use in an overlapped condition with a bare metal stent or covered stent.' h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a covered stent placement procedure in a pre-dilated vessel to bridge two stent grafts, the covered stent compressed.It was further reported that the physician deployed another covered stent to fill the gap.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key10815740
Report Number9681442-2020-20029
Device Sequence Number13928642
Product Code PFV
UDI-Device Identifier00801741106590
UDI-Public(01)00801741106590
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVFM10060
Device Catalogue NumberAVFM10060
Device Lot NumberANER5073
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;